MAUDE Adverse Event Report: MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; PERIPHERAL

MICROVENTION, INC. AZUR-18 DETACHABLE HYDRO; PERIPHERAL
Model Number 45-480515-L
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/30/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was not returned to the manufacturer for analysis; therefore, the alleged product issue cannot be confirmed.If the device or additional information is received, microvention will issue a supplemental report.The instructions for use (ifu) identifies premature coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that during an coil embolization treatment, the coil prematurely detached.No patient harm or injury occurred.No intervention was reported.
 
Additional Manufacturer Narrative
Items returned: n/a.Visual analysis: a visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging was not provided for this investigation.Investigation findings: without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device¿s risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformances.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.Batch review: a search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.Complaint system review: there are no similar complaints based on the complaint category regarding this batch number from the last two years recorded in the complaint system at the time of this investigation.Ifu review (additional information can be found in the ifu): potential complications potential complications include, but are not limited to: hematoma at the site of entry, vessel/aneurysm perforation, unintended parent artery occlusion, incomplete filling, vascular thrombosis, hemorrhage, ischemia, vasospasm, edema, coil migration or misplacement, premature or difficult coil detachment, clot formation, revascularization, post-embolization syndrome, and neurological deficits including stroke and possibly death.Warnings and precautions do not advance the delivery pusher with excessive force.Determine the cause of any unusual resistance, remove the azur system, and check for damage.Advance and retract the azur system slowly and smoothly.Remove the entire azur system if excessive friction is noted.If excessive friction is noted with a second azur system, check the microcatheter for damage or kinking.If a coil must be retrieved from the vasculature after detachment, do not attempt to withdraw the coil with a retrieval device, such as a snare, into the delivery catheter.This could damage the coil and result in device separation.Remove the coil, microcatheter, and any retrieval device from the vasculature simultaneously.Introduction and deployment of the azur system: 27.Under fluoroscopic guidance, slowly advance the coil out the tip of the microcatheter.Continue to advance the coil into the lesion until optimal deployment is achieved.Reposition if necessary.If the coil size is not suitable, remove and replace with another device.If undesirable movement of the coil is observed under fluoroscopy following placement and prior to detachment, remove the coil and replace with another more appropriately sized coil.Movement of the coil may indicate that the coil could migrate once it is detached.Do not rotate the delivery pusher during or after delivery of the coil into the vasculature.Rotating the delivery pusher may result in a stretched coil or premature detachment of the coil from the delivery pusher, which could result in coil migration.Angiographic assessment should also be performed prior to detachment to ensure that the coil mass is not protruding into undesired vasculature.Conclusion: the physical device was not available for evaluation to determine if a condition existed that would have caused or contributed to event.Supplemental imaging was also unavailable for review; without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.This information may be updated if additional information is provided at a later date.
 
Event or Problem Description
See h10.
 
Additional Manufacturer Narrative
Additional incident information received indicated the following: the coil was reported to migrate more distally than would be optimal, however without clinical consequence.No intervention was performed.The patient was seen on (b)(6) 2023 by the physician.No complication was reported.The patient is returning to work.
 
Event or Problem Description
See h10.

Brand Name
AZUR-18 DETACHABLE HYDRO
Common Device Name
PERIPHERAL
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terry callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key15929479
Report Number2032493-2022-00542
Device Sequence Number12443196
Product Code KRD
UDI-Device Identifier00812636020495
UDI-Public(01)00812636020495(11)200601(17)250531(10)2006015KB
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K162524
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/25/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2025
Device Model Number45-480515-L
Device Catalogue Number45-480515
Device Lot Number2006015KB
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/06/2022
Supplement Date Received by Manufacturer12/06/2022
01/19/2023
Initial Report FDA Received Date12/06/2022
Supplement Report FDA Received Date12/13/2022
01/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/01/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown